Alert archive / Arkansas / River Flood Warnings in 2018
River Flood Warning 40, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Feb 28, 2018, 11:36 AM CST for Little River County, Sevier County, Arkansas. It took effect at Mar 1, 2018, 9:20 AM CST. It was in force for 69 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2018, 11:36 AM CST (17:36 UTC)
- In effect from
- Mar 1, 2018, 9:20 AM CST
- Expired
- Mar 4, 2018, 6:00 AM CST
- In force
- 69 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Little River County, AR, Sevier County, AR
The radar
The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River near Idabel (IDBO2). The gauge peaked at 30.41 ft at Mar 2, 2018, 11:00 AM CST.
- Action stage
- 29 ft
- Minor stage
- 30 ft
- Moderate stage
- 32 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07338500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 28, 9:53 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 28, 9:53 AM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
953 AM CST Wed Feb 28 2018
.UPDATE...
The warm front has surged well north of the Four-State Region
this morning, resulting in temperatures in the 60s and 70s, and
ensuing low level moisture /dewpoints in the 60s/. Both the
temperature and dewpoint temperature curves were a bit to slow
warming up/moistening up thus have adjusted to reflect actually
trends. With daytime temperatures nearing the previous forecast
package daytime highs, have elected to bump up temperatures by a
few degrees. Subsequently, tweaked the relative humidity values.
Otherwise, forecast is largely on track with increasing chances
for rainfall expected by this afternoon through tonight.
Additional rainfall amounts of 1-3 inches are expected through
tomorrow afternoon, particularly across extreme northeast TX,
southeast OK to across portions of southwest Arkansas. The Flash
Flood Watch remains in effect through tomorrow afternoon. In
addition, there will be a risk for severe storms this afternoon
and evening, with gusty winds and hail being the main threats.
Can not rule out an isolated tornado or two. Make sure to remain
vigilant and stay alert to the latest weather information.
&&
.PREV DISCUSSION... /issued 655 AM CST Wed Feb 28 2018/
DISCUSSION...
Early this morning the warm front has just about moved North out
of the forecast area with some patchy fog near and just ahead of
the boundary and returns on radar indicated light rain
over parts of Southeast Oklahoma. Have keep the rain chances
lower over the more southern sections with the higher amounts
to the North of the Interstate 20 corridor for the first half
of today, then ramped up the chance for showers and thunderstorms
during the afternoon especially along and North of the Interstate
30 corridor as H850 convergence increases ahead of the positive
tilt shortwave trough of low pressure that will enter the
southern Plains late today. In the Southwest flow aloft between
the trough to the west and ridge aloft in the gulf supplying
pacific moisture and low level flow continued to supply low level
moisture. Locally heavy rainfall will be possible with the
development and spread of the showers and thunderstorms through
the period into Thursday, and have continued the Flash Flood
Watch. Lower and mid level flow becomes parallel with weak surface
boundary and instability increases across the region ahead of
approaching cold front. High dew points, in the mid 60s along with
diurnal heating will aid in destabilizing the atmosphere despite
thick cloud cover. Damaging winds and tornadoes will be the main
threats along with persistent training storms over the flash flood
watch area. The heaviest convection and severe risk will be
during the time of peak heating in the afternoon and evening. Much
of the forecast area will be under a slight risk into early
Thursday. Storm total rainfall throughout this event will average
from 1 to 3 inches with isolated amounts to near 4 inches mainly
across Northeast Texas into Southwest and South Central Arkansas,
with a lesser amount either side into Southeast Oklahoma and North
Louisiana. Surface and upper ridge to rebuild across the region
on Thursday and Friday bringing drier conditions. Temperatures
each day to range from highs in the middle 60s to lows in the
lower to middle 40s. The exception will be across portions of
Southeast Oklahoma which may fall to near freezing on Friday and
Saturday mornings. Southerly flow will return during the weekend
as surface high shifts east, allowing for a gradual warming
trend. Additionally, showers and thunderstorms expected to return
on Sunday, and have lowered the previous rain chances that were
expected Saturday night. Widespread rain now expected by
Sunday night and Monday with the next upper trough moving
into the upper ridge. Have ended rain for most of the region
for Tuesday with high pressure aloft and on the surface returning
drier air. The dry period will continue through much of the rest
of the work week and have removed the previous wet pattern. /06/
PREV DISCUSSION... /issued 533 AM CST Wed Feb 28 2018/
DISCUSSION...
MVFR cigs, with some shwrs for areas n of I-20, are expected
through this morning. Cigs may lift into the VFR at some sites,
especially those along and s of I-20 by this aftn, with areas
n of I-20 experiencing intermittent convection and likely
continuing MVFR categories. A cold front will begin to move
across the region, bringing tstms to most sites prior to the end
of the pd. Otherwise, sly winds around 10-15 kts are expected
ahead of the cold front, with speeds diminishing and winds veering
around to the nw after fropa late in the pd. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 56 66 43 / 70 90 30 10
MLU 80 60 67 43 / 40 80 70 10
DEQ 73 50 62 35 / 90 90 20 10
TXK 73 52 63 39 / 90 90 20 10
ELD 75 55 65 40 / 90 90 40 10
TYR 76 53 63 43 / 80 90 20 10
GGG 77 54 64 42 / 70 90 20 10
LFK 82 58 69 46 / 30 80 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Thursday morning for ARZ050-051-
059>061-070>073.
LA...Flash Flood Watch through Thursday morning for LAZ001>006-
012>014.
OK...Flash Flood Watch through Thursday morning for OKZ077.
TX...Flash Flood Watch through Thursday morning for TXZ096-097-
108>112-124>126-136>138-150-151.
&&
29/06/12Hazardous weather outlook, Feb 28, 11:28 AM CST, 8 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1128 AM CST Wed Feb 28 2018 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-150-151-011730- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville- Jackson-Ouachita-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Rusk-Panola- 1128 AM CST Wed Feb 28 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will be increasing across the area with locally heavy rainfall possible at times, late this afternoon through this evening. Rainfall amounts of one to three inches with isolated locally higher amounts are possible, as training precipitation will be possible. Rapid water runoff will result in flash flooding and flooding of low lying and poor drainage areas. A Flash Flood Watch remains in effect through tomorrow morning. Furthermore, there is a Slight Risk for severe storms late this afternoon through tonight as a strong upper level disturbance and its associated cold front approaches the region from the west and northwest respectively. Some storms will be capable of producing damaging wind gusts, hail and possibly isolated tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Lingering light to moderate rainfall will be ending early on Thursday. Dry conditions will prevail into the weekend until the next period of possible wetting rains but with less widespread heavy rainfall Sunday through Monday night. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this evening. LAZ010-011-017>022-TXZ149-152-153-165>167-011730- De Soto-Red River-Sabine-Natchitoches-Winn-Grant-Caldwell- La Salle-Cherokee-Nacogdoches-Shelby-Angelina-San Augustine- 1128 AM CST Wed Feb 28 2018 No hazardous weather is expected at this time. This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will be increasing across the area during the afternoon and more likely this evening. Locally moderate to heavy rainfall will be possible at times with rainfall amounts of one half to one and one half inches may occur. With the approach of an upper level system and a cold front there will be a chance of strong to possibly severe storms with the main threat damaging winds, hail and an isolated tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There will be a threat of severe storms early Thursday morning prior to daybreak with the showers and thunderstorms decreasing during the day. Dry conditions will prevail into the weekend until the next period of possible wetting rains but with less widespread heavy rainfall Sunday through Monday night. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this evening.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 1:23 PM CST | Areal Flood Advisory | SHV | Bowie, Cass | 3 hr |
| Feb 28, 11:36 AM CST | River Flood Warning | SHV | Howard, Little River, Sevier | 4 days |
| Feb 28, 4:22 PM CST | Special Weather Statement | SHV | Nevada | 23 min |
Nearby
River Flood Warnings in Arkansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.